View unanswered posts | View active topics It is currently Thu Apr 17, 2014 12:19 am



Reply to topic  [ 2 posts ] 
 What to expect with increase in Carbidopa/levodopa? 
Author Message

Joined: Fri Dec 31, 2010 3:07 pm
Posts: 1039
Location: Minnesota
Post What to expect with increase in Carbidopa/levodopa?
I've just reread the 6-page thread called Carbidopa/levodopa mobility vs behavior. It wandered a bit, as most long threads tend to, but was very interesting.

I'd like to bring the subject up again, since there are new people here now, and others may have had more experiences since then.

Coy was doing well on a low dose of Carbidopa/levodopa. In the last few months Parkensonisms have increased for him, so Dr Boeve had me increase the dosage gradually. That seems to be quite effective.

I also have noticed other less-desirable changes in Coy. Complicating matters is the fact that he has been sick with a bad cold/cough for part of the dosage change, and I'm not sure what changes to attribute to the med and what might be related to his illness.

If you've had experience with side effects related to increased Carbidopa/levodopa, what were they? Did they lessen as your LO's body got used to the higher dose? Was it necessary to reduce the dose/ D/C the drug?

Coy is extremely pleased at not drooling now. I hope we can balance things out.

_________________
Jeanne, 68 cared for husband Coy, 86. RBD for 30+ years; LDB since 2003, Coy at home, in early stage, until death in 2012


Tue Sep 27, 2011 2:12 am
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3173
Location: WA
Post Re: What to expect with increase in Carbidopa/levodopa?
With Derek, increased carbidopa/levodopa resulted in increased anger and agitation as well as more hallucinations. It was necessary to increase his Seroquel to counteract those side effects. I hated to have to do this!! But without the increased carbidopa/levodopa he was too stiff to allow any movement at all and he drooled nonstop. :cry:

Jeanne, we allowed several months after the carbidopa/levodopa increase before increasing the Seroquel. The side effects did not decrease.

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Tue Sep 27, 2011 10:06 am
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 2 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr